Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

more stuff Lorraine

Posted by Elizabeth on September 24, 2001, at 10:31:06

In reply to Re: Hypertensive crises, update Elizabeth, posted by Lorraine on September 23, 2001, at 13:00:59

> > How high was it for those 5 days before it went back to normal?
>
> It was about 125/80; or 130/88 ish.

I don't think that would be anything to worry about, although you might have some symptoms if your BP tends to run low normally.


> The more I have read about it, the more I have come to believe that atypical depression is at least part of what is going on with me. I have this odd suspicion that BP II may be part of the deal. And, yes, i suppose we aren't supposed to mix and match, but i just have this feeling.

Mixing and matching is probably more accurate than trying to pigeonhole yourself. It's all a spectrum, you know? Like, I definitely have major depression, the traditional type, unipolar. But I also have problems that resemble mild ADD or Asperger's that predate the depression. My response to opioids is similar to the effects reported by addicts (and people who later go on to become addicts), which I think should be considered a psych disorder itself. (It's a feeling of not-rightness that predisposes people to addiction, but is there whether or not a person ever takes drugs). I also have panic attacks which may or may not be related to the depression. And then there are my sleep qurks. So you know, it's not all cut-and-dried.

> Then there have been some period of that I now believe are hypomania--my encounter with the stock market for one. Then there is the fact that meds seem to work and then don't. It all just gives me pause...

A suggestion: consider ADD as an alternative explanation.

> Desipramine still good? and are you still doing the buprophimine?

Nice try :-) It's buprenorphine. And yes, all still fine. (I'll post in a separate thread about where I've been for the last few days.)

> You are probably right, although my purse is wallet style and not much will fit in it. Anyway, don't you think that once you've had that particular headache you will know it?

Yes, but that doesn't mean you'll be able to tell from the headache exactly how high your BP is!

> By the way, if vascular dialation is the method of action then aspirin or Ginko might help in a pinch.

I've never heard either of those suggested. I'm not sure they would work fast enough, what the required dose would be, etc.

> I'm still on Nardil (14 days). I was taking 1/2 valium (2.5 mg) plus 1 ambien and 900 mg Neurontin to get to sleep on Parnate. Now I have scaled back to 600 Neurontin; no valium and 1/2 ambien to sleep.

Hey, that's good to hear.

> I am reluctant to try the benzos regularly b/c of the withdrawal associated with them and b/c I think they dummy me down.

You might only need them for a short time. As for the cognitive problems, trying a different bzd might be worthwhile.

> I am reluctant to take Neurontin during the day b/c of the sedation.

If you took it regularly, I'd expect the sedation to go away.

> The Nardil is not providing sufficient AD support (I'm at 30 mg).

I wouldn't expect 30 mg to work. Don't give up!

-e


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Elizabeth thread:67742
URL: http://www.dr-bob.org/babble/20010917/msgs/79445.html